Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Went to dentist for abcessed tooth, prescribed antibiotics. Having fuzzy mind, poor apetite, crampy abdomen, lot of mucous in stools. Side effect of antibiotics?

Good evening, I am Sarah, I am 37 and have DM type 1, recently I had cellulites in my face and neck due to an abscessed tooth ( I had gone to the deintist 4 days prior), This was a fluke as my sugars are well maintained. I spent 4 days in the hospital; I was given a broad spektrum antibiotic and Flagal, Three times a day, after I was released I had 10 days more of the med by mouth. It has been 2 week now and my mind is still fuzzy and I have a poor apatite, as well as a crammpy lower GI. There is lots of mucus in my stool and the solids are not broke down. I kinds leak the mucus though the day. So could this be a side effect of the antibiotics? I am eating yogurt and taking asadofolis. any ideas, thanks
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
Yes, this is a side effect of the broad spectrum antibiotic you are taking and the metallic taste due to Flagyl will give you a poor appetite.
If the infection is now under control, I would suggest you stop all antibiotics.

If you continue to have mucous leak in the stools after stopping the antibiotics (say 1 week later), do get a stool culture done and see your doctor.

Hope that was useful.
Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor